MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SHELL WITH CLUSTER HOLES POROUS 56 MM O.D. SIZE KK FOR USE WITH KK LINERS; PROSTHESIS, HIP

ZIMMER BIOMET, INC. SHELL WITH CLUSTER HOLES POROUS 56 MM O.D. SIZE KK FOR USE WITH KK LINERS; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Malposition of Device (2616); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: femoral stem cat#00771101220 lot#61919534.Shell with cluster holes porous 56 mm o.D.Size kk cat#00875705601 lot#61972929.Bone scr 6.5x40 self-tap cat#00625006540 lot#61724549.Neutral liner 36 mm i.D.Size kk cat#00875101236 lot#61934209.Reported event was confirmed by review of medical records.Operative notes were provided and reviewed by a health care professional.The patient underwent an initial r tha on (b)(6) 2012 due to oa; no intraoperative complications were identified.Patient was revised (b)(6) 2020 due to altr, corrosion, necrosis, osteolysis and subluxation.During procedure corrosion was noted at the head neck junction with notable altr.Substantial tissue necrosis involving the posterior capsule.The femoral component was well fixed with lysis around the upper portion that was debrided.The acetabular component was placed in slight anteversion; with minor internal rotation of the hip, the head was beginning to subluxate.Patient had a history of subluxation after original replacement.Shell was removed with minimal bone loss.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause for the corrosion related issues cannot be determined.It was identified that the shell was slightly anteverted; this is what caused the reported subluxation.A definitive root cause to the anteverted shell could not be determined.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-03205.0002648920-2020-00407.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient underwent a revision procedure approximately 8 years post implantation due to altr, in-vivo corrosion, necrosis, osteolysis, and subluxation.No further event information available at the time of this report.

Brand Name
SHELL WITH CLUSTER HOLES POROUS 56 MM O.D. SIZE KK FOR USE WITH KK LINERS
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10934194
Report Number0001822565-2020-03890
Device Sequence Number19072518
Product Code JDI
UDI-Device Identifier00889024151437
UDI-Public(01)00889024151437
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberN/A
Device Catalogue Number00875705601
Device Lot Number61972929
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Initial Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;